Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Open book decompositions of $ 3$-manifolds


Author: Robert Myers
Journal: Proc. Amer. Math. Soc. 72 (1978), 397-402
MSC: Primary 57M25; Secondary 57N10
MathSciNet review: 507346
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that every closed, orientable 3-manifold has an open book decomposition with connected binding. We then give some applications of this result.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25, 57N10

Retrieve articles in all journals with MSC: 57M25, 57N10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1978-0507346-5
PII: S 0002-9939(1978)0507346-5
Keywords: Open book decomposition, 3-manifold, fibered knot, branched covering space, braid, foliation
Article copyright: © Copyright 1978 American Mathematical Society